Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 87, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 11, 2011, 11:39 PM EDT for Clay County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2011, 11:39 PM EDT (03:39 UTC)
- Expired
- Apr 12, 2011, 12:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Clay County, NC
The radar
The Knoxville radar (KMRX), 127 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 8:08 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -501 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS54 KMRX 120339
SVRMRX
NCC043-120415-
/O.NEW.KMRX.SV.W.0087.110412T0339Z-110412T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1139 PM EDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTHWEST NORTH CAROLINA...
* UNTIL 1215 AM EDT
* AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YOUNG HARRIS...OR 6 MILES SOUTH OF HAYESVILLE...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
HAYESVILLE...TUSQUITEE AND SHOOTING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT TUESDAY MORNING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3502 8396 3505 8397 3510 8388 3514 8386
3515 8378 3516 8375 3516 8365 3509 8357
3505 8356 3503 8353 3498 8362 3498 8400
TIME...MOT...LOC 0339Z 227DEG 49KT 3496 8380
$$
171 follow-up statement
902
WWUS54 KMRX 120352
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1152 PM EDT MON APR 11 2011
NCC043-120415-
/O.CON.KMRX.SV.W.0087.000000T0000Z-110412T0415Z/
CLAY NC-
1152 PM EDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR CLAY COUNTY...
AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHOOTING CREEK...OR 7 MILES EAST OF HAYESVILLE...MOVING
NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CLAY
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING
FOR CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
300 AM EDT TUESDAY MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST
TENNESSEE.
&&
LAT...LON 3502 8396 3505 8397 3510 8388 3514 8386
3515 8378 3516 8375 3516 8365 3509 8357
3505 8356 3503 8353 3498 8362 3498 8400
TIME...MOT...LOC 0352Z 227DEG 49KT 3509 8366
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:15 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 11, 8:15 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 815 PM EDT MON APR 11 2011 .DISCUSSION...UPDATED ZONES TO INCLUDE WW 132 AS CONVECTIVE LINE APPROACHES THE PLATEAU COUNTIES. NO OTHER CHANGES PLANNED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 55 68 42 74 47 / 90 20 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 63 41 70 44 / 90 30 0 0 10 OAK RIDGE, TN 54 63 40 69 45 / 90 30 0 0 10 TRI CITIES AIRPORT, TN 53 59 36 67 40 / 80 40 20 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, Apr 11, 4:23 AM EDT, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 423 AM EDT MON APR 11 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 423 AM EDT MON APR 11 2011 /323 AM CDT MON APR 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE STRONG AND GUSTY AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON AND EVENING AS THE FRONT MOVES INTO THE AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL BEING THE MAIN CONCERNS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Apr 11, 8:22 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 822 PM EDT MON APR 11 2011 TNZ081-082-098-120100- BLEDSOE TN-MARION TN-SEQUATCHIE TN- 722 PM CDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...BLEDSOE AND SEQUATCHIE COUNTIES UNTIL 800 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF MCMINNVILLE TO 17 MILES SOUTH OF SEWANEE...AND MOVING EAST AT 55 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...JASPER...DUNLAP... PIKEVILLE...MONTEAGLE...SOUTH PITTSBURG...WHITWELL...ORME...GRIFFITH CREEK...CAGLE...MARTIN SPRINGS...HALETOWN (GUILD)...CARTWRIGHT... POWELLS CROSSROADS...OLD CUMBERLAND...PALIO...LONE OAK...MOUNT CREST...BRAYTON AND MELVINE. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! 17
Special weather statement, Apr 11, 9:31 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 931 PM EDT MON APR 11 2011 TNZ036-067-082-083-120215- ANDERSON TN-BLEDSOE TN-RHEA TN-ROANE TN- 931 PM EDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...ANDERSON...ROANE AND RHEA COUNTIES UNTIL 1015 PM EDT/915 PM CDT/... AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF SPRING CITY...OR 10 MILES NORTHEAST OF PIKEVILLE...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROCKWOOD... KINGSTON...OAK RIDGE...SPRING CITY...OLIVER SPRINGS...GRANDVIEW... EAGLE FURNACE...FAIRVIEW...HARRIMAN...DEARMOND AND BRADBURY. 17
Local storm report, Apr 11, 9:32 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
932 PM EDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG SOUTH PITTSBURG 35.02N 85.71W
04/11/2011 MARION TN LAW ENFORCEMENT
COUPLE TREES DOWN.
&&Special weather statement, Apr 11, 10:46 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1046 PM EDT MON APR 11 2011 TNZ012>016-036>043-069>074-120345- ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-CAMPBELL TN-CLAIBORNE TN-COCKE SMOKY MOUNTAINS TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-NW BLOUNT TN-SCOTT TN-SEVIER SMOKY MOUNTAINS TN-SOUTHEAST GREENE TN-UNION TN- 1046 PM EDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...GREENE...SEVIER... COCKE...KNOX...JEFFERSON...HAWKINS...HANCOCK...HAMBLEN...GRAINGER... CLAIBORNE...CAMPBELL...ANDERSON...UNION AND SCOTT COUNTIES UNTIL 1145 PM EDT... AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF JACKSBORO TO 8 MILES SOUTH OF GATLINBURG...AND MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SEVIERVILLE...LA FOLLETTE...MAYNARDVILLE...DANDRIDGE...JEFFERSON CITY...NEWPORT... RUTLEDGE...MORRISTOWN...SNEEDVILLE...ROGERSVILLE...NEW MARKET...WHITE PINE...PARROTTSVILLE...TAZEWELL...HARROGATE-SHAWANEE... RUSSELLVILLE...BEAN STATION...MALONEYVILLE...PITTMAN CENTER AND MASCOT. 17
Special weather statement, Apr 11, 11:16 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1116 PM EDT MON APR 11 2011 NCZ060-061-120345- CHEROKEE NC-CLAY NC- 1116 PM EDT MON APR 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND CHEROKEE COUNTIES UNTIL 1145 PM EDT... AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MURPHY...MOVING NORTHEAST AT 55 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANDREWS AND SHOOTING CREEK. 17
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.